# SDR 2004FA0000906

- Difficulty date: December 1, 2004
- Submitted: December 1, 2004
- Operation: General aviation
- Aircraft: N898DS
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780358
- Aircraft time: 2,617 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Powerpack
- Part number: HYC5005
- Part serial: AH1960
- Condition: Burned
- Location: Hyd System
- Stage of operation: LD
- How discovered: O
- Nature of condition: S, J
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED LANDING GEAR WOULD NOT EXTEND.  IMPLEMENTED EMERGENCY EXTENSION SUCCESSFULLY.  TROUBLESHOOTING REVEALED THE FOLLOWING: 1) THE HYDRAULIC POWER PACK MOTOR BRUSHES AND COMMUTATOR WERE WORN WELL BEYOND LIMITS. 2) THE VENT HOLE FOR THE POWER PACK WAS BLOCKED BY A FACTORY INSTALLED WASHER (NOT REMOVED ON INSTALLATION) 3) THERE WERE INTERMITTENT CONTACTS BETWEEN SELECTOR HANDLE WIRING CAUSING THE GEAR MOTOR TO CYCLE INTERMITTENTLY AFTER POWER PACK REPLACEMENT.  REPLACED THE POWER PACK ASSEMBLY, REPAIRED THE WIRING, AND REMOVED THE VENT HOLE COVER (ON THE NEW POWER PACK).  SYSTEM OPS CKS PER MFG SPECS.
